Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 207, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 11, 2016, 5:07 PM CDT for Leake County, Rankin County, Scott County, Mississippi. It was in force for 68 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2016, 5:07 PM CDT (22:07 UTC)
- Expired
- Apr 11, 2016, 6:15 PM CDT
- In force
- 68 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Leake County, MS, Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 23 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 5:09 PM CDT | TSTM WND DMG | Carthage, MS | A TREE FELL THROUGH A HOUSE |
| Apr 11, 5:10 PM CDT | TSTM WND DMG | 11 Wsw Carthage, MS | TREE DOWN ON HWY 16 W NEAR MADISON CO LINE. |
| Apr 11, 5:12 PM CDT | TSTM WND DMG | Carthage, MS | TREE DOWN IN TOWN |
| Apr 11, 5:20 PM CDT | TSTM WND DMG | 6 Ne Flowood, MS | AWNING BLOWN OFF A GAS STATION NEAR HUGH WARD AND SPILLWAY ROAD. REPORTED VIA SOCIAL MEDIA. |
| Apr 11, 5:24 PM CDT | TSTM WND GST 48 | 5 Wnw Brandon, MS | |
| Apr 11, 5:30 PM CDT | HAIL 1 | 1 S Morton, MS | PUBLIC REPORTED QUARTER SIZED HAIL AROUND MORTON. |
| Apr 11, 5:35 PM CDT | HAIL 0.5 | Fannin, MS | MARBLE SIZED HAIL REPORTED VIA SOCIAL MEDIA. |
| Apr 11, 5:40 PM CDT | TSTM WND DMG | 15 Ne Brandon, MS | SEVERAL TREES DOWN IN THE SAND HILL COMMUNITY ALONG LAWRENCE...BARKER AND SAND HILL ROADS. REPORTED BY EMERGENCY MANAGEMENT ROUGHLY BETWEEN 1735 AND 1750. |
| Apr 11, 5:48 PM CDT | TSTM WND DMG | 2 Se Pelahatchie, MS | TREES DOWN NEAR HIGHWAY 43 AND INTERSTATE 20. ADDITIONAL TREES WERE DOWN NEAR MILE MARKER 72 ON INTERSTATE 20. |
| Apr 11, 5:48 PM CDT | TSTM WND DMG | 3 Se Brandon, MS | TREES DOWN NEAR TYLER AND SHELL OIL ROAD REPORTED BY EMERGENCY MANAGEMENT |
| Apr 11, 5:48 PM CDT | TSTM WND DMG | Leesburg, MS | TREES DOWN ALONG MINERAL SPRINGS ROAD. REPORTED BY EMERGENCY MANAGEMENT. |
| Apr 11, 5:50 PM CDT | TSTM WND DMG | 2 Wnw Brandon, MS | AT LEAST 6 LARGE TREES DOWN WITH A FEW SNAPPED. SOME FENCE DAMAGE AS WELL. |
| Apr 11, 5:50 PM CDT | TSTM WND DMG | Brandon, MS | PART OF THE ROOF WAS DOWN AT THE LAKELAND CLUBHOUSE WITH A TREE BLOWN DOWN. |
| Apr 11, 5:55 PM CDT | HAIL 1 | 4 S Pelahatchie, MS | SHOWERS OF PEA TO DIME SIZED HAIL WITH SOME QUARTER SIZED HAIL. REPORTED VIA SOCIAL MEDIA. |
| Apr 11, 6:20 PM CDT | HAIL 0.5 | Lake, MS | PUBLIC REPORTED DIME SIZED HAIL RELAYED BY MEDIA. |
| Apr 11, 6:25 PM CDT | TSTM WND DMG | 3 E Brandon, MS | TREES DOWN ALONG TRICKHAMBRIDGE RD. REPORTED BY EMERGENCY MANAGEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 1:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
285
WUUS54 KJAN 112207
SVRJAN
MSC079-121-123-112315-
/O.NEW.KJAN.SV.W.0207.160411T2207Z-160411T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT MON APR 11 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEAKE COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 615 PM CDT
* AT 507 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR THOMASTOWN TO NEAR BOLTON...MOVING EAST AT 55
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CARTHAGE AROUND 515 PM CDT.
PEARL...FLOWOOD AND MADDEN AROUND 530 PM CDT.
BRANDON AROUND 535 PM CDT.
FANNIN AROUND 540 PM CDT.
PELAHATCHIE AND LEESBURG AROUND 550 PM CDT.
MORTON AND BRANCH AROUND 555 PM CDT.
PULASKI AROUND 600 PM CDT.
FOREST AND HOMEWOOD AROUND 610 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
REDWATER...STANDING PINE...WALNUT GROVE...LAKE...LENA AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3222 8973 3221 8973 3227 9019 3229 9015
3232 9015 3234 9011 3238 9010 3240 9007
3244 9007 3248 9002 3251 8993 3258 8986
3259 8979 3258 8979 3264 8973 3276 8973
3289 8958 3279 8932 3222 8932
TIME...MOT...LOC 2207Z 270DEG 46KT 3279 8969 3234 9042
HAIL...1.00IN
WIND...60MPH
$$
DB3 follow-up statements
720
WWUS54 KJAN 112238
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
538 PM CDT MON APR 11 2016
MSC079-121-123-112315-
/O.CON.KJAN.SV.W.0207.000000T0000Z-160411T2315Z/
LEAKE MS-RANKIN MS-SCOTT MS-
538 PM CDT MON APR 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN LEAKE...NORTHERN RANKIN AND SCOTT COUNTIES...
AT 538 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DIXON TO NEAR BRANDON...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LEAKE...NORTHERN RANKIN AND SCOTT COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS: WALNUT GROVE...LAKE...LENA AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3222 8973 3221 8973 3226 9015 3239 9007
3241 9007 3244 9005 3255 8978 3272 8932
3222 8932
TIME...MOT...LOC 2238Z 291DEG 54KT 3263 8921 3224 8995
HAIL...1.00IN
WIND...60MPH
$$
DB072
WWUS54 KJAN 112242
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CDT MON APR 11 2016
MSC079-112252-
/O.CAN.KJAN.SV.W.0207.000000T0000Z-160411T2315Z/
LEAKE MS-
542 PM CDT MON APR 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEAKE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
EAST CENTRAL MISSISSIPPI.
LAT...LON 3222 8973 3221 8973 3226 9015 3240 9003
3252 8972 3257 8933 3222 8932
TIME...MOT...LOC 2242Z 270DEG 46KT 3263 8917 3224 8991
$$
MSC121-123-112315-
/O.CON.KJAN.SV.W.0207.000000T0000Z-160411T2315Z/
RANKIN MS-SCOTT MS-
542 PM CDT MON APR 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHERN RANKIN AND SCOTT COUNTIES...
AT 542 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NESHOBA TO 6 MILES SOUTHEAST OF BRANDON...MOVING EAST
AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSON...PEARL...BRANDON...FOREST...MORTON...HARPERVILLE...PELAHATCHIE...
STEELE...HOMEWOOD...BRANCH...FORKVILLE...PULASKI...LEESBURG...HILLSBORO...
FANNIN...LAKE AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3222 8973 3221 8973 3226 9015 3240 9003
3252 8972 3257 8933 3222 8932
TIME...MOT...LOC 2242Z 270DEG 46KT 3263 8917 3224 8991
HAIL...1.00IN
WIND...60MPH
$$
DB917
WWUS54 KJAN 112255
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CDT MON APR 11 2016
MSC121-123-112315-
/O.CON.KJAN.SV.W.0207.000000T0000Z-160411T2315Z/
RANKIN MS-SCOTT MS-
555 PM CDT MON APR 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL RANKIN AND SCOTT COUNTIES...
AT 555 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MORTON TO NEAR JOHNS...MOVING EAST AT 55 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FOREST...MORTON...PELAHATCHIE...HOMEWOOD...PULASKI...HILLSBORO...STEELE AND
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3222 8973 3221 8973 3225 9002 3236 8983
3252 8933 3222 8932
TIME...MOT...LOC 2255Z 282DEG 46KT 3239 8957 3216 8981
HAIL...1.50IN
WIND...60MPH
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:52 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 11, 3:52 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 352 PM CDT MON APR 11 2016 ...SEVERE WEATHER AND LOCALIZED FLOODING IS EXPECTED FOR THIS AFTERNOON THROUGH TONIGHT... .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) THE PRIMARY CONCERN WILL BE OUR CHANCES OF SEVERE WEATHER AND SOME LOCALIZED FLOODING THROUGH TONIGHT. LATEST SATELLITE IMAGERY SHOWED A SPLIT FLOW PATTERN WITH A BROAD UPPER TROUGH EXTENDING FROM THE SOUTHWEST US TO THE SOUTHERN PLAINS. THE BEST COLD TOPS WAS NOTED OVER SOUTHEAST ARKANSAS INTO THE NORTHWEST DELTA REGION. STRONG ASCENT FROM THE SUBSTROPICAL JET WAS MOVING INTO THE REGION. A STRONG SHORT WAVE WAS NOTED ACROSS THE SOUTHERN PLAINS. MID TO UPPER DIVERGENCE FROM THE ACTIVE SUBSTROPICAL JET WAS COMING OUT OF THE SOUTHERN PLAINS TO THE LOWER MISS VALLEY. AREA RADARS WERE PICKING UP SOME CONVECTION ACROSS THE REGION. ON THE SURFACE A COLD FRONT WAS NOTED ACROSS ARKANSAS HEADING SLOWLY TOWARD THE NORTHWEST DELTA. PWATS OF AROUND 1.8 OVER SOUTHWEST LOUISIANA WAS SURGING TOWARD THE REGION. LOOKING AT THE SEVERE POTENTIAL. FOR THIS AFTERNOON INTO TONIGHT SPC HAS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR OUR WESTERN AREAS ALONG AND WEST OF INTERSTATE 55 UNTIL 7 PM. MODELS CONTINUE TO SHOW GOOD LOW LEVEL AND DEEP LAYER SHEAR ACROSS THE REGION WITH MIDLEVEL LAPSE RATES OF AROUND 6-7C. MODEL SNDGS CONTINUE TO SHOW A DECENT CURVE IN THE HODOGRAPHS FOR SOME TORNADO POTENTIAL. SO THERE WILL BE ENOUGH INSTABILITY AND SHEAR FOR SOME SEVERE WEATHER POTENTIAL AS THE COLD FRONT COMES DOWN TONIGHT. CONVECTIVE MODE MODELS SHOWS SOME SUPERCELLS MOVING ACROSS THE REGION FOR THIS AFTERNOON INTO THIS EVENING. THIS WILL BE FOLLOWED BY A CONVECTIVE LINE COMING IN AHEAD OF THE COLD FRONT. A WAVE WILL DEVELOP ALONG THE FRONTAL BOUNDARY TO SLOW IT DOWN SOME BEFORE IT FINALLY PUSHES THROUGH. SO WITH THE GRAPHICAST WE WILL KEEP THE ELEVATED RISK GENERALLY JUST EAST OF THE I-55 CORRIDOR WITH THE LIMITED RISK TO THE EAST. THE PRIMARY RISK WILL BE DAMAGING WINDS...HAIL UP TO GOLF BALL SIZE AND SOME TORNADOES. LOOKING AT THE LOCALLY HEAVY RAIN POTENTIAL. AS THE FRONT MOVES THROUGH TONIGHT A WAVE WILL DEVELOP ALONG THE FRONT WHICH WILL SLOW IT DOWN. THIS WILL ALLOW FOR SOME TRAINING OF CELLS AROUND THE BOUNDARY...BEFORE THE FRONT IS ABLE TO MOVE. THE CONVECTIVE MODE MODELS HAVE BEEN ALL OVER THE PLACE AS FAR AS FAR AS THE PLACEMENT OF THE HEAVY RAINS...ANYWHERE FROM NORTH OF I-20 TO SOUTH OF I-20. DURING THE LAST FEW HOURS THE SHORT TERM MODEL HAS SHOWN THE HEAVIEST RAINFALL SPREAD OVER MOST OF THE REGION...WITH LOCALLY HIGHER AMOUNTS OF 4 PLUS INCHES. WE ARE GENERALLY EXPECTING AROUND 2 TO 4 INCHES ACROSS MOST OF THE REGION. THE HEAVIER RAINS SHOULD BE TAPERING OFF FROM THE WEST BY AFTER MIDNIGHT. FOR TUESDAY THE FRONT WILL BE EXITING THE REGION DURING THE MORNING AS THE STRONG SHORT WAVE MOVES THROUGH THE CWA. THE CONVECTION WILL BE TAPERING OFF FROM THE NORTHWEST DURING THE MORNING AND MAY LINGER SOME IN THE SOUTHEAST DURING THE AFTERNOON BEFORE ENDING BY TUESDAY NIGHT. A COOLER AIRMASS WILL PUSH INTO THE REGION. HIGHS WILL RANGE FROM THE MIDDLE 60S NORTH TO THE MIDDLE 70S SOUTHEAST. FOR TUESDAY NIGHT WE WILL GET A BRIEF BREAK IN THE RAINS BEFORE A SOUTHERN STREAM SYSTEM WITH A COASTAL SURFACE LOW APPROACHES. IT WILL PROVIDE SOME ISENTROPIC LIFT FOR SOME SHOWERS IN THE SOUTHWEST...MAINLY AFTER MIDNIGHT. WITH THE CLOUDS HANGING AROUND IT WILL HINDER NIGHT TIME LOWS SOME. LOWS WILL RANGE FROM THE UPPER 40S NORTH TO THE MIDDLE 50S SOUTH. AS WE MOVE INTO WEDNESDAY INTO WEDNESDAY NIGHT ANOTHER SHORTWAVE COMING FROM THE PLAINS WILL PUSH ANOTHER SYSTEM INTO THE REGION WITH A COASTAL SURFACE LOW. MODELS HAVE BEEN PERSISTENT IN KEEPING THE HIGHER RAINFALL TOTALS SOUTH OF THE CWA. THERE WILL BE ENOUGH INSTABILITY FOR SOME SHOWERS AND THUNDERSTORMS WITH THIS SYSTEM. DO NOT SEE ANY SEVERE POTENTIAL WITH THIS SYSTEM AT THIS TIME. HIGHS ON WEDNESDAY WILL BE IN THE UPPER 60S NORTH TO THE LOWER 70S SOUTH. LOWS FOR WEDNESDAY NIGHT WILL RANGE FROM THE LOWER TO UPPER 50S./17/ .LONG TERM (THURSDAY THROUGH SUNDAY)... WE WILL CONTINUE WITH OUR SOUTHERN STREAM SYSTEM AFFECTING THE ARKLAMISS FROM WEDNESDAY. THE LATEST 12Z MODELS SHOWS THE POTENTIAL DEVELOPMENT OF A REX BLOCK OVER THE EASTERN CONUS WHICH WOULD SLOW DOWN THE PROGRESSION OF WEATHER FEATURES...AND IT WOULD MAKE FOR LOWER FORECAST CONFIDENCE IN THE DETAILS AS WE GO INTO THE WEEKEND. MODELS CONTINUE TO SHOW THE BEST CHANCES OF RAIN TO BE CONFINED TO THE SOUTHERN PORTIONS OF THE ARKLAMISS. SO WITH THIS IN MIND WILL NOT MENTION ANY HEAVY RAINFALL POTENTIAL FOR THE MIDWEEK PERIOD FOR THE HWO/GRAPHIC. THIS COULD BE SOMETHING TO MONITOR ALONG/SOUTH OF THE HIGHWAY 84 CORRIDOR DEPENDING ON HOW MUCH RAIN FALLS THERE WITH THE EARLY WEEK SYSTEM. WE SHOULD GET A BREAK IN THE WEATHER FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT AS THE REX BLOCK HOLDS A SYSTEM OVER THE SOUTHERN PLAINS. OUR RAIN CHANCES WILL COME BACK IN THE WEST AS THE REX BLOCK WEAKENS TO A BLOCKING RIDGE FOR SUNDAY INTO SUNDAY NIGHT./17/ && .AVIATION...MVFR CIGS THIS AFTERNOON IN NUMEROUS SHRA AND SCATTERED TSRA WILL CONTINUE ACROSS THE AREA. THESE CONDITIONS WILL CONTINUE INTO THE OVERNIGHT WITH VSBYS BECOMING IMPACTED IN THE HEAVIER TSRA THAT DEVELOP TONIGHT. GUSTY SOUTHERLY WINDS AT 15 TO 25 KNOTS TODAY WILL SHIFT TO THE NORTH LATER TONIGHT AS A COLD FRONT MOVES THROUGH FROM NORTH TO SOUTH./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 63 70 55 71 / 83 26 12 46 MERIDIAN 64 72 53 72 / 85 33 9 45 VICKSBURG 61 68 55 71 / 81 20 16 42 HATTIESBURG 66 78 59 74 / 87 52 14 56 NATCHEZ 64 70 55 71 / 69 25 19 53 GREENVILLE 53 65 51 68 / 92 16 9 26 GREENWOOD 56 67 50 70 / 93 19 8 25 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/26/DL
Hazardous weather outlook, Apr 11, 2:22 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 222 PM CDT MON APR 11 2016 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034>036- 040>043-047>049-053>055-059-121930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION THROUGH THIS EVENING. TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) HEAVY RAIN IS EXPECTED INTO THIS EVENING. TWO TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ026>033-037>039-044>046-050>052-056>058-121930- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION THROUGH THIS EVENING. TORNADOES CANNOT BE RULED OUT AS WELL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) HEAVY RAIN IS EXPECTED INTO THIS EVENING. TWO TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH COULD RESULT IN FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ024-026-MSZ060>064-121930- CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION THROUGH THIS EVENING. TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ065-066-072>074-121930- COVINGTON-JONES-MARION-LAMAR-FORREST- 222 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION TONIGHT. A TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 26 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 11, 2:14 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CDT MON APR 11 2016
LAZ007-111945-
MOREHOUSE LA-
214 PM CDT MON APR 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE PARISH
UNTIL 245 PM CDT...
AT 213 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SWARTZ...MOVING EAST AT 50 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
MOREHOUSE PARISH...INCLUDING THE FOLLOWING LOCATIONS: COLLINSTON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN LOUISIANA.
LAT...LON 3281 9181 3256 9177 3257 9181 3254 9184
3254 9191 3261 9193 3263 9192 3265 9192
3266 9191 3267 9193 3266 9194 3268 9196
3271 9197 3271 9200 3269 9205
TIME...MOT...LOC 1913Z 249DEG 44KT 3258 9206
CMESpecial weather statement, Apr 11, 2:23 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT MON APR 11 2016
ARZ074-LAZ007-112000-
ASHLEY AR-MOREHOUSE LA-
223 PM CDT MON APR 11 2016
...A STRONG THUNDERSTORM WILL AFFECT ASHLEY COUNTY IN SOUTHEASTERN
ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES UNTIL 300 PM CDT...
AT 223 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR FOUNTAIN HILL TO NEAR LAPILE.
MOVEMENT WAS EAST AT 60 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
FOUNTAIN HILL AND OLD MILO AROUND 230 PM CDT.
HAMBURG AROUND 235 PM CDT.
CROSSETT AND SNYDER AROUND 240 PM CDT.
PORTLAND...MONTROSE AND BERLIN AROUND 250 PM CDT.
WILMOT AND JONES AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BONITA AND
BLANCHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN ARKANSAS...AND NORTHEASTERN LOUISIANA.
LAT...LON 3315 9211 3316 9214 3319 9214 3321 9213
3321 9208 3324 9209 3325 9205 3328 9204
3331 9198 3335 9199 3336 9197 3340 9196
3339 9146 3288 9161 3296 9209 3301 9207
3303 9209 3303 9211 3307 9211 3309 9214
TIME...MOT...LOC 1923Z 281DEG 54KT 3336 9195 3309 9223
CMESpecial weather statement, Apr 11, 2:59 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 259 PM CDT MON APR 11 2016 MSZ035-036-112030- HOLMES MS-HUMPHREYS MS- 259 PM CDT MON APR 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HUMPHREYS AND NORTHERN HOLMES COUNTIES UNTIL 330 PM CDT... AT 259 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MIDNIGHT...OR NEAR BELZONI...MOVING NORTHEAST AT 55 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... THORNTON AROUND 310 PM CDT. TCHULA AND HOWARD AROUND 315 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CITY AND CRUGER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTH CENTRAL MISSISSIPPI. LAT...LON 3321 8988 3302 9051 3311 9061 3334 9022 TIME...MOT...LOC 1959Z 240DEG 49KT 3308 9048 DB
Special weather statement, Apr 11, 3:43 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT MON APR 11 2016
MSZ037-112115-
ATTALA MS-
343 PM CDT MON APR 11 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ATTALA COUNTY UNTIL 415
PM CDT...
AT 343 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR POSSUMNECK...OR NEAR DURANT...MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HESTERVILLE AROUND 355 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ETHEL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTH CENTRAL MISSISSIPPI.
LAT...LON 3328 8943 3310 8943 3310 8982 3311 8982
3312 8980 3313 8980 3316 8979 3318 8978
3319 8978 3320 8976 3326 8972 3326 8971
3328 8970
TIME...MOT...LOC 2043Z 258DEG 40KT 3317 8980
DBLocal storm report, Apr 11, 3:44 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 1 N LEXINGTON 33.13N 90.05W
04/11/2016 E1.00 INCH HOLMES MS PUBLIC
&&
CMESpecial weather statement, Apr 11, 4:10 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT MON APR 11 2016
MSZ042-112145-
YAZOO MS-
410 PM CDT MON APR 11 2016
...A STRONG THUNDERSTORM WILL AFFECT YAZOO COUNTY UNTIL 445 PM CDT...
AT 410 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF THORNTON TO NEAR
HOLLY BLUFF. MOVEMENT WAS EAST AT 50 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
YAZOO CITY AROUND 415 PM CDT.
TINSLEY AROUND 430 PM CDT.
LITTLE YAZOO AROUND 435 PM CDT.
MYRLEVILLE AND VAUGHAN AROUND 440 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EDEN...SATARTIA AND
BENTONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
WEST CENTRAL MISSISSIPPI.
LAT...LON 3288 8997 3282 9002 3275 9004 3270 9010
3266 9028 3258 9040 3267 9072 3269 9070
3267 9068 3269 9066 3273 9074 3276 9073
3276 9069 3279 9072 3282 9070 3282 9071
3292 9057 3293 9045 3301 9044 3302 9034
TIME...MOT...LOC 2110Z 281DEG 45KT 3299 9042 3275 9074
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:39 AM CDT | River Flood Warning | JAN | Clay | 5 days |
| Apr 11, 10:51 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 3 days |
| Apr 11, 10:55 AM CDT | River Flood Warning | JAN | Attala, Holmes | 9 days |
| Apr 11, 10:57 AM CDT | River Flood Warning | JAN | Neshoba | 5 days |
| Apr 11, 12:30 PM CDT | Special Weather Statement | JAN | Adams | 30 min |
| Apr 11, 1:39 PM CDT | Special Weather Statement | JAN | Bolivar | 51 min |
| Apr 11, 2:59 PM CDT | Special Weather Statement | JAN | Humphreys | 31 min |
| Apr 11, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 51 min |
| Apr 11, 3:43 PM CDT | Special Weather Statement | JAN | Attala | 32 min |
| Apr 11, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore | 55 min |
| Apr 11, 3:53 PM CDT | Flash Flood Warning | JAN | Issaquena | 4 hr |
| Apr 11, 4:10 PM CDT | Special Weather Statement | JAN | Yazoo | 35 min |
| Apr 11, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 44 min |
| Apr 11, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 55 min |
| Apr 11, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Smith | 62 min |
| Apr 11, 6:08 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Apr 11, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 46 min |
| Apr 11, 6:25 PM CDT | Special Weather Statement | JAN | Kemper, Lauderdale | 35 min |
| Apr 11, 6:27 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 28 min |
| Apr 11, 6:49 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 3 hr |
| Apr 11, 6:52 PM CDT | Special Weather Statement | JAN | Clarke | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.